MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS11.5-80SJ265
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ecchymosis (1818); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369); Numbness (2415); Neuralgia (4413); Cramp(s) /Muscle Spasm(s) (4521); Hyperresponsive to stimuli (4538); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.A review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the nail allegedly caused serious and severe injury to the patient.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
Corrected data: d6a additional data: b5, b7, d6b, h6, h10.
 
Event or Problem Description
Information was received that the patient underwent a revision procedure to repair bone defect of the left tibia.The nail was replaced and bone morphogenetic protein was placed for the non-union the patient developed after lengthening 5cm.The patient also reportedly experienced constant numbness and increased sensitivity of the medial aspect of the left knee and mild left hip pain since implantation.The patient was treated with gabapentin for neuralgia and neuritis and reportedly had medial ecchymosis.Following the revision procedure, the patient reportedly presented with left fibular hemimelia, persistent bleeding of the incision site on the shin, soft tissue irritation, muscle spams, a dull aching sensation reported as pain when lengthening and over the osteotomy site, as well as deficits in lower extremity strength, range of motion, gait impairments and limitations.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key15328063
Report Number3006179046-2022-00245
Device Sequence Number14774335
Product Code HSB
UDI-Device Identifier00887517951670
UDI-Public887517951670
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPS11.5-80SJ265
Device Lot Number9081311AAA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale